MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD 50/28MM BH DUAL MOBILITY INSERT; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS LTD 50/28MM BH DUAL MOBILITY INSERT; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Model Number 74121650
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/15/2008
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to post operative infection.During this revision surgery no implants were explanted, a central venous cath placement with guidance was performed.
 
Additional Manufacturer Narrative
It was reported that the patient underwent revision surgery due to post-operative infection.As of today, the implanted devices, all of which were used in treatment and additional information has been requested for this complaint but has not become available.A review of the complaint history for the bh dual mobility insert was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.Review of manufacturing records did not reveal any waivers, concessions, manufacturing or material abnormalities that could have contributed to this issue.It was also confirmed that all devices were sterilized.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.No additional risks were identified as result of the reported event.No further actions are required at this time.Smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
50/28MM BH DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key10778721
Report Number3005975929-2020-00413
Device Sequence Number3358804
Product Code KWY
UDI-Device Identifier00885556577240
UDI-Public00885556577240
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Model Number74121650
Device Catalogue Number74121650
Device Lot NumberA1718649
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;